I have Hypothyroidism over the past year i havnt been on any medication to help it and i have dark brown spots appearing on my neck and around my face the pigmentation around my mouth is darkening more spots are forming on my neck and some have formed on my face around my hair line.The dark spots began on the back of my neck right underneath my hair line.They are somewhat scaley and itch sometimes everytime i scratch them off they come back even darker should i have this checked out or it is usual.Im 17 almost 18.I was on medication and it helped some and im overweight still i was on i think 50mg then my doctor upped it to 75mg then 100mg and still i never felt like my self my period had slowed down and i didnt have it for 6 months then when i had gotten a job it came back to every few months.Should i be worried about the spots and try to get on my medications again or is their something else i need to be worried about plz give me some advice im starting to worry about it.And every so often small parts of my neck are puffied up and slightly sore.
First of all, Sorry Thypatient but vitiligo is the opposite..it is where the skin produces white patches.
Your brown spots could be due to a few things...One is Addison's Disease....that is one of the first signs of the disease is the darkening of areas like around the mouth, the creases in the legs, arms, and on other parts of the body. OR it could be due to your ethnicity. If you are Indian (from India I mean!) or Mexican, or other , then it is quite common for the skin to become darker in certain areas. The other problem it could be is a fungal type of disease, as you say they itch. I would get your doctor to have a look.
Do you know what your levels are for TSH, T3 and T4? I think you need to get a fresh batch of lab tests done soon. You say the various levels of dosages didn't work, but I wonder how long you were actually on them? If only a few week, it is not enough time for the body to adjust. It can take up to 6 weeks. Thyroid replacement has a half life of a week...meaning you start today, it doesn't even start to effect you till next week...so you won't even notice any difference!
The fact you didn't have a period for 6 months also is an Addison's prblem..most people (not all!) have very heavy and long periods when they are hypo...so it really is important you get tested as soon as you can!
Hope that helps!
Honestly, I suggested the search because I admit to not being too versed on that disease. It came to mind because I have a friend who has it and does have ‘dark’ patches as well. Perhaps it’s because so much of her skin is affected that the areas not affected only look dark. Like her skin pigment is now in reverse. I didn’t know her years back, so I don’t know…
But thank you for giving further information and for making other suggestions to AshleyMarie19.
I was on those medications for a couple years every 6 to 7 months or so he kept upping my dosage he started them when i was 13.He suggested i stop taking them when i was 16 to see if my body would naturally start producing the hormones again. When i was 11 i had started my period i had it ever month for about a year then they just started going to 4 months then 6 months.I have very pale skin my Mother was the first person to notice them.I have been reading about the addisons disease i have some of the symtoms not all of them i have my moments when im out shopping and have to grab on to a shelf so i don't fall and i always crave salt.My uncle is a nurse and has told me that i show symtoms of some type of anemia i forget which kind but Thank you for all the information i will ask my doctor about everything when i go to visit them again.
What medication are you taking? I understand it is some sort of "hormones". Are they identical with human hormones (=bioidenticals) or are they fake hormones (drugs, like Provera)? If they are not bioidenticals then these are patented drugs, not real replacement hormones, and, I believe there is sufficient evidence that they might do a lot of harm to your body. If I were you, I would find a doctor who prescribes bioidenticals. Being human you will be doing much better on bioidenticals than on fake hormones because fake hormones have side effects by design (in order to be patentable, their molecules must be modified so that they differ form the human form). You can find more about this in the books on uzzireissmd.com. Great books, I can recommend each one of them.
The other thing is: did you consider you might have some sort of chemical injury, such as heavy metal poisoning? This is very likely if not the only then at least a contributing factor. I got my itching dark spots as a result of a chelation mishap (when taking a night dose, being half asleep, I mixed up the doses of the two chelators I was taking and I only noticed that once I swallowed the pills. As a result, I suffered quite a rough redistribution of heavy metals and then noticed some itching dark spots on the skin. The same thing could happen without chelation as a result of exposure to mercury, arsenic, lead or cadmium). A safe chelation protocol for heavy metal poisoning is described here: www.noamalgam.com. Here is a chelation story: www.ontohigherlevel.com
By the way, Addison's disease can be caused by exposure to heavy metals. They are everywhere, even in some cosmetics.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.